Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 29, 2021, 1:50 PM CDT for Stevens County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 1:50 PM CDT (18:50 UTC)
- Expired
- Jun 29, 2021, 2:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Dodge City, KS
County Stevens County, KS
The radar
The Dodge City radar (KDDC), 139 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
760 WWUS83 KDDC 291850 SPSDDC Special Weather Statement National Weather Service Dodge City KS 150 PM CDT Tue Jun 29 2021 KSZ085-291915- Stevens KS- 150 PM CDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEVENS COUNTY UNTIL 215 PM CDT... At 150 PM CDT, Doppler radar was tracking a strong thunderstorm very near Hugoton. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hugoton and Feterita. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3714 10150 3734 10132 3721 10112 3703 10138 TIME...MOT...LOC 1850Z 291DEG 1KT 3717 10132 $$ UMSCHEID
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 29, 12:31 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 29, 12:31 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1231 PM CDT Tue Jun 29 2021 ...Updated Short Term... .SHORT TERM...(This evening through Wednesday) Issued at 1225 PM CDT Tue Jun 29 2021 Weak flow aloft from the southwest will continue to stream in moisture from the Pacific and with weak forcing coming in from central Oklahoma and from New Mexico we will continue to see pop up storms through much of southwest Kansas with the exception of potentially the areas near the I-70 corridor. Severe weather is not expected as the CAPE values are generally under 1000 J/kg and the shear values are still fairly low. Tonight we should see the storms subside a bit as the areas of forcing weaken however with the nebulous flow coming in from the southwest we could once again see some forcing come in towards sunrise with the potential of developing a few more pop up storms mainly in our southeast areas. Overnight lows should fall into the 60s. Wednesday after the potential morning convection most of the CAMs are keeping the area fairly quiet through the day as the potential forcing weakens once again. Overall weak flow aloft continues through the day and by late afternoon into the evening we will see another weak shortwave move in from the southwest and develop some showers and storms around the Oklahoma border. It looks like better forcing could come in later in the evening Wednesday so overall the best chance of rain will come towards Wednesday night. Highs tomorrow look to be a bit warmer with mid 80s. .LONG TERM...(Wednesday through Monday) Issued at 328 AM CDT Tue Jun 29 2021 Whats left of the upper trough over the Midwest will get kicked to the east tonight and Wednesday as another shortwave drops south out of Canada into the Midwest. This will push a weak cool front south into portions of eastern Colorado, southwest Kansas and Oklahoma by Wednesday evening. The GFS and ECMWF models show showers and thunderstorms increasing along and north of the frontal boundary across southwest Kansas Wednesday night into Thursday. While the models show increasing precipitable water values across the area, instability is not very impressive so precipitation probabilities as depicted by the NBM may be a little overdone. The remainder of the week will see the frontal boundary sliding a little farther southwest as surface high pressure settles southward into the central Plains and Midwest. Any chances for afternoon and evening showers and thunderstorms should be confined to far southwest Kansas. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1130 AM CDT Tue Jun 29 2021 Winds will stay generally under 12 kts for the time period. A few isolated storms will be around southwest Kansas this afternoon however they will be very localized in nature so I didn't include it in the TAF but a VCTS from a pop up storm is possible for GCK, DDC, and LBL from 19Z-01Z. Late tonight cloud ceilings will fall as low clouds and stratus develop for GCK, DDC, and LBL. We could see brief flight conditions in MVFR or IFR from 10-13Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 82 65 85 67 / 20 20 30 50 GCK 81 62 84 63 / 20 20 30 50 EHA 80 61 84 63 / 40 30 30 40 LBL 81 63 85 65 / 40 30 30 40 HYS 83 65 84 64 / 20 20 20 40 P28 77 68 85 69 / 60 30 30 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Gerard AVIATION...Tatro
Hazardous weather outlook, Jun 29, 4:40 AM CDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 440 AM CDT Tue Jun 29 2021 KSZ030-031-043>046-061>066-074>081-084>090-301000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 440 AM CDT Tue Jun 29 2021 /340 AM MDT Tue Jun 29 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected to develop mainly over south central Kansas by this afternoon. A few of the storms could produce brief heavy rain. Widespread hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Showers and thunderstorms are expected to develop across southwest Kansas Wednesday night into Thursday. Hazardous weather is not expected. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Limited risk * Thursday - Lightning: Elevated risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jun 29, 1:50 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 150 PM CDT Tue Jun 29 2021 KSZ085-291915- Stevens KS- 150 PM CDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEVENS COUNTY UNTIL 215 PM CDT... At 150 PM CDT, Doppler radar was tracking a strong thunderstorm very near Hugoton. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hugoton and Feterita. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3714 10150 3734 10132 3721 10112 3703 10138 TIME...MOT...LOC 1850Z 291DEG 1KT 3717 10132 UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:00 PM CDT | Special Weather Statement | DDC | Lane | 45 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.